Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 19, NWS Dodge City, KS

April 27, 201027 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Apr 27, 2010, 3:52 PM CDT for 27 counties in Kansas. It took effect at Apr 28, 2010, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2010, 3:52 PM CDT (20:52 UTC)
In effect from
Apr 28, 2010, 10:00 AM CDT
Expired
Apr 28, 2010, 7:38 PM CDT
In force
10 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2010-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1281 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WWUS73 KDDC 272052
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
352 PM CDT TUE APR 27 2010

...STRONG SOUTH WINDS ON WEDNESDAY...

.A TROUGH OF LOW PRESSURE OVER THE HIGH PLAINS WILL STRENGTHEN
TOMORROW. THIS WILL CREATE A TIGHT PRESSURE GRADIENT OVER PORTIONS
OF WESTERN AND CENTRAL KANSAS. THE TIGHT GRADIENT WILL BRING
STRONG SOUTH TO SOUTHWESTERLY WINDS...AND MIXING FROM HIGHER
LEVELS WILL HELP BRING EVEN STRONGER GUSTS FROM ALOFT DOWN TO THE
SURFACE. THE WINDS WILL BEGIN TO GRADUALLY DIMINISH BY WEDNESDAY
EVENING.
 
KSZ030-031-045-046-063>066-074>081-084>090-280500-
/O.NEW.KDDC.WI.Y.0019.100428T1500Z-100429T0200Z/
TREGO-ELLIS-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-
GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-
MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
352 PM CDT TUE APR 27 2010

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY. 

* WINDS WILL BEGIN TO INCREASE BY LATE MORNING...AND WILL CONTINUE
  TO BE QUITE STRONG THROUGH WEDNESDAY AFTERNOON. THE WINDS WILL
  BEGIN TO DECREASE BY WEDNESDAY EVENING.

* SOUTH TO SOUTHWESTERLY WINDS WILL BLOW AT 25 TO 35 MPH WITH
  GUSTS TO 45 MPH. SOME GUSTS UP TO 50 MPH ARE POSSIBLE.

* TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE
  CAUTION...ESPECIALLY ON EAST-WEST HIGHWAYS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

26
5 follow-up statements
063 
WWUS73 KDDC 280458
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1158 PM CDT TUE APR 27 2010

...EXPECT STRONG SOUTH WINDS ON WEDNESDAY...

.A LOW PRESSURE THROUGH OVER THE WESTERN HIGH PLAINS WILL
STRENGTHEN ON WEDNESDAY. THIS WILL RESULT IN A TIGHT PRESSURE
GRADIENT AND BRING STRONG SOUTH TO SOUTHWESTERLY WINDS TO
SOUTHWESTERN KANSAS. THE WINDS WILL BEGIN TO GRADUALLY DIMINISH BY
WEDNESDAY EVENING.

KSZ030-031-045-046-063>066-074>081-084>090-281300-
/O.CON.KDDC.WI.Y.0019.100428T1500Z-100429T0200Z/
TREGO-ELLIS-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-
GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-
MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1158 PM CDT TUE APR 27 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
WEDNESDAY. 

* WINDS WILL BEGIN TO INCREASE BY LATE MORNING...AND WILL 
  CONTINUE TO BE QUITE STRONG THROUGH WEDNESDAY AFTERNOON. THE 
  WINDS WILL BEGIN TO DECREASE BY WEDNESDAY EVENING. 

* SOUTH TO SOUTHWESTERLY WINDS WILL BLOW AT 25 TO 35 MPH WITH 
  GUSTS TO 45 MPH. SOME GUSTS UP TO 50 MPH ARE POSSIBLE. 

* TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... 
  ESPECIALLY ON EAST-WEST HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

12
103 
WWUS73 KDDC 280842
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
342 AM CDT WED APR 28 2010

...EXPECT STRONG WINDS TODAY...

.A TROUGH OF LOW PRESSURE OVER THE WESTERN HIGH PLAINS WILL
STRENGTHEN TODAY. A TIGHT PRESSURE GRADIENT WILL CAUSE STRONG
WINDS ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS. THE WINDS WILL
BEGIN TO GRADUALLY DECREASE BY LATE WEDNESDAY EVENING.

KSZ043-044-061-062-281800-
/O.EXA.KDDC.WI.Y.0019.100428T1500Z-100429T0200Z/
SCOTT-LANE-HAMILTON-KEARNY-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD
342 AM CDT WED APR 28 2010 /242 AM MDT WED APR 28 2010/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

* WINDS WILL BEGIN TO INCREASE BY LATE MORNING...AND WILL CONTINUE
  TO BE QUITE STRONG THROUGH THIS AFTERNOON INTO THE EARLY
  EVENING. THE WINDS WILL BEGIN TO DECREASE LATER WEDNESDAY
  EVENING.

* EXPECT SOUTH TO SOUTHWESTERLY WINDS 0F 25 TO 35 MPH WITH GUSTS
  TO 45 MPH. SOME GUSTS UP TO 50 MPH ARE POSSIBLE.

* TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... 
  ESPECIALLY ON EAST-WEST HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

KSZ030-031-045-046-063>066-074>081-084>090-281800-
/O.CON.KDDC.WI.Y.0019.100428T1500Z-100429T0200Z/
TREGO-ELLIS-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-
GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-
MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
342 AM CDT WED APR 28 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
CDT THIS EVENING. 

* WINDS WILL BEGIN TO INCREASE BY LATE MORNING...AND WILL CONTINUE
  TO BE QUITE STRONG THROUGH THIS AFTERNOON INTO THE EARLY
  EVENING. THE WINDS WILL BEGIN TO DECREASE LATER WEDNESDAY
  EVENING.

* EXPECT SOUTH TO SOUTHWESTERLY WINDS 0F 25 TO 35 MPH WITH GUSTS
  TO 45 MPH. SOME GUSTS UP TO 50 MPH ARE POSSIBLE.

* TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... 
  ESPECIALLY ON EAST-WEST HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

06
134 
WWUS73 KDDC 281730
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1230 PM CDT WED APR 28 2010

...WINDS WILL CONTINUE TO STRENGTHEN THIS AFTERNOON...

.A TROUGH OF LOW PRESSURE OVER THE WESTERN HIGH PLAINS WILL
STRENGTHEN TODAY...CREATING A TIGHT PRESSURE GRADIENT. AS HIGH
CLOUDS BEGIN TO THIN OUT...WINDS WILL INCREASE FURTHER THIS
AFTERNOON ACROSS WESTERN AND CENTRAL KANSAS. THE WINDS WILL BEGIN
TO GRADUALLY DECREASE BY LATE WEDNESDAY EVENING.

KSZ030-031-043>046-061>066-074>081-084>090-290130-
/O.CON.KDDC.WI.Y.0019.000000T0000Z-100429T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1230 PM CDT WED APR 28 2010 /1130 AM MDT WED APR 28 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

* WINDS WILL BEGIN TO INCREASE BY THIS AFTERNOON...AND WILL REMAIN
  QUITE STRONG THROUGH THE EARLY EVENING. THE WINDS WILL BEGIN TO
  DECREASE LATER WEDNESDAY EVENING.

* EXPECT SOUTH TO SOUTHWESTERLY WINDS 0F 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH. SOME GUSTS UP TO 50 MPH ARE POSSIBLE. 

* TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... 
  ESPECIALLY ON EAST-WEST HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

26
512 
WWUS73 KDDC 282106
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
406 PM CDT WED APR 28 2010

...STRONG WINDS WILL CONTINUE THROUGH THE EVENING...

.A TROUGH OF LOW PRESSURE OVER THE WESTERN HIGH PLAINS WILL
STRENGTHEN TODAY...CREATING A TIGHT PRESSURE GRADIENT. STRONG
SOUTHERLY WINDS WILL CONTINUE TO BLOW THROUGHOUT THE LATE
AFTERNOON AND EVENING HOURS. THE WINDS WILL BEGIN TO GRADUALLY
DECREASE BY LATE WEDNESDAY EVENING. THE LOW PRESSURE SYSTEM WILL
REMAIN OVER THE WESTERN PLAINS THROUGH THURSDAY.  WINDS WILL
INCREASE AGAIN THURSDAY AFTERNOON ACROSS PORTIONS OF WESTERN
KANSAS.

KSZ061>063-074>076-084-085-290515-
/O.CAN.KDDC.WI.Y.0019.000000T0000Z-100429T0200Z/
/O.NEW.KDDC.WI.Y.0020.100429T1700Z-100430T0100Z/
HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW
406 PM CDT WED APR 28 2010 /306 PM MDT WED APR 28 2010/

...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT
/7 PM MDT/ THURSDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM
CDT /7 PM MDT/ THURSDAY. THE WIND ADVISORY FOR THIS AFTERNOON HAS
BEEN CANCELLED.


* WINDS WILL REMAIN BREEZY THROUGH THIS EVENING AND INTO TONIGHT.
  BY THURSDAY AFTERNOON...WINDS WILL INCREASE AGAIN FROM THE
  SOUTHWEST BEFORE DIMINISHING THURSDAY EVENING.

* EXPECT SOUTHWESTERLY WINDS 0F 25 TO 35 MPH WITH GUSTS TO 45
  MPH.

* TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... 
  ESPECIALLY ON EAST-WEST HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ030-031-043>046-282215-
/O.CAN.KDDC.WI.Y.0019.000000T0000Z-100429T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER
406 PM CDT WED APR 28 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL REMAIN IN THE 15 TO 25 MPH RANGE WITH GUSTS UP TO 35
MPH THROUGH THE LATE AFTERNOON AND EVENING HOURS.

$$

KSZ064>066-077>081-086>090-290515-
/O.NEW.KDDC.WI.Y.0020.100429T1700Z-100430T0100Z/
/O.CON.KDDC.WI.Y.0019.000000T0000Z-100429T0200Z/
HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-
MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
406 PM CDT WED APR 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* WINDS WILL CONTINUE TO BLOW STRONGLY THROUGH THE LATE AFTERNOON
  AND EARLY EVENING ON WEDNESDAY. THE WINDS WILL BEGIN TO DIMINISH
  LATER WEDNESDAY EVENING. HOWEVER...BY THURSDAY AFTERNOON WINDS
  WILL INCREASE AGAIN OUT OF THE SOUTHWEST. THE STRONG WINDS WILL
  CONTINUE THROUGH THURSDAY EVENING.

* EXPECT SOUTH TO SOUTHWESTERLY WINDS 0F 25 TO 35 MPH WITH GUSTS
  TO 45 MPH. 

* TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... 
  ESPECIALLY ON EAST-WEST HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

26
414 
WWUS73 KDDC 290038
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
738 PM CDT WED APR 28 2010

...WINDY CONDITIONS EXPECTED THURSDAY...

.A LOW PRESSURE SYSTEM WILL REMAIN OVER THE WESTERN PLAINS THROUGH
THURSDAY. THIS WILL CREATE WINDY CONDITIONS THURSDAY AFTERNOON
ACROSS PORTIONS OF WESTERN KANSAS.

KSZ064>066-077>081-086>090-290845-
/O.CAN.KDDC.WI.Y.0019.000000T0000Z-100429T0200Z/
/O.CON.KDDC.WI.Y.0020.100429T1700Z-100430T0100Z/
HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-
MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
738 PM CDT WED APR 28 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT
THURSDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY THAT WAS IN EFFECT FOR THIS EVENING. ANOTHER WIND
ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY.


* STRONG SOUTH SOUTHWEST WINDS ARE EXPECTED THURSDAY AFTERNOON.
  THE STRONG WINDS WILL CONTINUE THROUGH EARLY THURSDAY EVENING.

* EXPECT SOUTH TO SOUTHWESTERLY WINDS 0F 25 TO 35 MPH WITH GUSTS
  TO 45 MPH.

* TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... 
  ESPECIALLY ON EAST-WEST HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ061>063-074>076-084-085-290845-
/O.CON.KDDC.WI.Y.0020.100429T1700Z-100430T0100Z/
HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW
738 PM CDT WED APR 28 2010 /638 PM MDT WED APR 28 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO
8 PM CDT /7 PM MDT/ THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO
8 PM CDT /7 PM MDT/ THURSDAY. 


* STRONG SOUTH SOUTHWEST WINDS ARE EXPECTED THURSDAY AFTERNOON.
  THE STRONG WINDS WILL CONTINUE THROUGH EARLY THURSDAY EVENING.

* EXPECT SOUTHWESTERLY WINDS 0F 25 TO 35 MPH WITH GUSTS TO 45 
  MPH. 

* TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... 
  ESPECIALLY ON EAST-WEST HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RUSSELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 27, 3:31 PM CDT, 21 minutes earlier.

Area forecast discussion, Apr 27, 3:31 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
331 PM CDT TUE APR 27 2010

.DISCUSSION...

DAYS 1-2...

WINDS TOMORROW AND THE CHANCE FOR STORMS ON THURSDAY WILL BE THE
MAIN FORECAST PROBLEMS FOR THE PERIOD.

500MB MAP AT 12Z SHOWED 60-90 M HEIGHT RISES OVER MUCH OF THE
CENTRAL PLAINS AS RIDGING WAS BUILDING OVER THE ROCKIES. THE NEXT
UPPER TROUGH WAS STILL COMING ONSHORE OVER THE PAC NW. AT THE SFC,
HIGH PRESSURE HAD PUSHED WELL INTO TX, WHICH HELPED OUR TEMPS GET
PRETTY COLD THIS MORNING. THE SFC HIGH ALSO BROUGHT OFF SHORE FLOW
AND FAIRLY LOW DEWPOINTS TO THE GULF COAST. THE UPPER RIDGE AXIS
WILL MOVE INTO THE PLAINS TONIGHT, WHILE THE LEE SFC TROUGH
CONTINUES TO DEVELOP. SOUTHERLY WINDS WILL INCREASE, WHICH WILL
HELP KEEP US WELL MIXED OVERNIGHT. THUS, THINK THAT WE WILL NOT
FALL AS FAR AS LAST NIGHT DESPITE CLEAR SKIES, AND KEPT LOWS IN
THE 40S.

THE UPPER TROUGH OVER THE PAC NW WILL PROGRESS INTO THE ROCKIES BY
TOMORROW, AND THE LEE SFC TROUGH WILL STRENGTHEN SIGNIFICANTLY.
NAM HAS THE CENTRAL MSLP GETTING DOWN TO 986 MB, AND THE GFS IS
ONLY A FEW HIGHER. THIS WILL SET UP A PRETTY TIGHT PRESSURE
GRADIENT OVER AT LEAST OUR SOUTHERN AND EASTERN COUNTIES. MOMENTUM
TRANSFER IS ALSO GOOD, WITH THE SOUNDING MIXING OUT TO AROUND
700MB WHERE WINDS ARE 40 KTS OR MORE. SOME FLIRTATION WITH HIGH
WIND CRITERIA IS ALSO NOT OUT OF THE QUESTION, ALTHOUGH THERE IS
ENOUGH UNCERTAINTY ON THAT END TO JUST GO WITH A HIGH END ADVISORY
FOR NOW. NORTHWESTERN KANSAS WILL BE CLOSER TO THE TROUGH AXIS AND
MODELS ARE IN PRETTY GOOD AGREEMENT WITH LOWER SPEEDS IN THAT
AREA. WILL LEAVE OUR FOUR NORTHWESTERN-MOST COUNTIES OUT FOR NOW,
BUT GO WITH AN ADVISORY FOR MUCH OF THE DAY TOMORROW FOR THE REST
OF THE CWA. THE STRONG SOUTH TO SOUTHWESTERLY WINDS WILL ALSO HELP
BRING SOME VERY WARM TEMPS INTO THE REGION, SO HIGHS SHOULD STILL
GET INTO THE 80S EVEN WITH SOME CIRRUS STARTING TO MOVE IN. RH
VALUES WILL GO DOWN BY TOMORROW AFTERNOON, AND WINDS WILL
DEFINITELY BE STRONG. HOWEVER, FUEL STATUS HAS CONDITIONS
UNFAVORABLE FOR LARGE FIRE GROWTH AT THIS TIME. WILL NOT INCLUDE A
FIRE WEATHER WATCH BUT JUST CONTINUE THE MENTION IN THE FWF AND
HWO AT THIS TIME.

THE SOUTHERLY WINDS WILL BRING MOISTURE BACK UP INTO THE PLAINS.
GIVEN THE OFFSHORE FLOW AT THIS TIME, THINK THAT 50S DEWPOINTS IN
OUR EAST BY 21Z WEDNESDAY MAY BE A LITTLE BIT FAST, BUT THE BETTER
MOISTURE SHOULD BE MOVING INTO OUR AREA BY WEDNESDAY NIGHT. THE
SOUTHERLY WINDS WILL STAY UP AND KEEP US MIXED, SO LOWS WILL ONLY
FALL INTO THE UPPER 50S. A LEAD SHORTWAVE TROUGH WILL BEGIN TO
MOVE INTO THE PLAINS ON THURSDAY, WHILE THE MAIN TROUGH IS STILL
OVER THE WESTERN CONUS. THE SFC LOW WILL MOVE SOUTHEASTWARD, WITH
THE TROUGH AXIS EXTENDING FROM MN TO THE TX PANHANDLE BY
AFTERNOON. THE GFS STARTS TO BRING THE COLD FRONT INTO OUR FAR
NORTHWESTERN COUNTIES BY 00Z FRIDAY. HOWEVER, IT SEEMS A BIT FAST
IN COMPARISON TO THE NAM, UKMET, AND HIGH-RES ECMWF. WILL CONTINUE
WITH THE LOWER TEMPS ALONG OUR NORTHWESTERN COUNTIES, BUT THE BULK
OF THE CWA SHOULD GET INTO THE UPPER 70S TO LOW 80S. THE MODELS
ARE ALL PRETTY CONSISTENT WITH PUSHING THE DRYLINE THROUGH THE
MAJORITY OF THE CWA, WITH ONLY A NARROW BAND OF 2000+ CAPE IN OUR
FAR EAST. THERE WILL ALSO BE THE CAP TO DEAL WITH. THINK THAT OUR
BEST CHANCES OF CONVECTION WILL BE AFTER 00Z AS THE DRYLINE BEGINS
TO RETREAT BACK INTO THE CWA, SO WILL KEEP POPS FAIRLY LOW IN OUR
NORTH AND EAST THROUGH THURSDAY AFTERNOON.

DAYS 3-7...

THE MEDIUM RANGE MODELS ARE IN FAIRLY DECENT AGREEMENT UP TO ABOUT
120 HOURS AND THEN DIFFERENCES BEGIN TO WORK THEIR WAY IN TO THE
MODEL SOLUTIONS.  BY 00Z FRIDAY WE WILL SEE FAIRLY STRONG MID TO
UPPER LEVEL SOUTHWESTERLY FLOW OVER THE CENTRAL PLAINS. SURFACE LOW
PRESSURE WILL BE SITUATED OVER WESTERN KANSAS WITH A FRONTAL
BOUNDARY EXTENDING TO THE NORTHEAST AND SOUTHWEST OF THE LOW. A
DRYLINE WILL HAVE PUSHED INTO THE EASTERN SECTIONS OF THE CWA BY
LATE AFTERNOON. MODEL SOUNDINGS SHOW SOME DECENT INSTABILITY WITH
CAPE VALUES ON THE ORDER OF 2000 J/KG ALONG WITH GOOD SHEAR SO THE
MENTION OF SEVERE IN THE EASTERN COUNTIES THROUGH THE EARLY EVENING
HOURS STILL LOOKS GOOD.

THE FRONT WILL PUSH EAST AND SOUTH AWAY FROM THE AREA THURSDAY NIGHT
AND FRIDAY. WE SHOULD SEE A FEW PERIODS WITHOUT ANY SIGNIFICANT
PRECIPITATION THROUGH FRIDAY AND FRIDAY NIGHT. BY SATURDAY THE GFS
SUGGESTS THAT A SHORTWAVE DISTURBANCE WILL LIFT NORTH IN THE UPPER
FLOW AND COULD GENERATE SOME ISOLATED TO WIDELY SCATTERED SHOWERS
AND POSSIBLY A FEW THUNDERSTORMS.

BEYOND THIS TIME INTO EARLY NEXT WEEK IT APPEARS THAT THE MODELS TRY
TO EJECT WHAT IS LEFT OF THE MAIN WESTERN CONUS TROUGH OUT TO THE
EAST BUT MODEL SOLUTIONS ARE STARTING TO DIVERGE SIGNIFICANTLY BY
THIS TIME. THE ECMWF AND CANADIAN MODELS TEND TO SHOW BROAD
TROUGHING OVER THE NORTHEAST PACIFIC NEAR THE WEST COAST OF NORTH
AMERICA WHILE THE GFS TENDS TO REBUILD THE RIDGE OVER THAT AREA. THE
PHASE SPACE PLOT OF THE GLOBAL WIND OSCILLATION ON THE CDC WEBSITE
IS HEADED SOLIDLY INTO THE 8-1 QUADRANT THIS WEEK. STREAMFUNCTION
COMPOSITES SHOW A TENDENCY FOR RIDGING TO OCCUR IN THAT AREA WHICH
WOULD LEND SOME CREDENCE TO THE GFS MODEL. THROUGH THE EARLY PART OF
NEXT WEEK THE GFS BRINGS SHORTWAVE ENERGY DOWN THE EAST SIDE OF THE
UPPER RIDGE AND CLOSES OFF ANOTHER LOW OVER THE FOUR CORNERS REGION
AND MOVES IT TOWARD THE TEXAS PANHANDLE WHILE THE ECMWF SHOWS BROAD
WEST SOUTHWESTERLY FLOW REDEVELOPING. OBVIOUSLY A LOT OF UNCERTAINTY
IN THE MODEL SOLUTIONS AND THE MODEL SOLUTIONS COULD EVOLVE EVEN
MORE IN THE NEXT DAY OR TWO. FOR NOW WILL MAINTAIN SOME SMALL POPS
AROUND DAYS 6-7.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. A SOUTHERLY LOW
LEVEL JET IS FORECAST TO DEVELOP BETWEEN 03Z-06Z ACROSS SOUTHWEST
AND CENTRAL KANSAS WITH HIGHEST WINDS FORECAST TO BE AROUND 50 KNOTS
BETWEEN ONE AND TWO THOUSAND FEET AGL. THIS SHOULD LEAD TO LOW LEVEL
WIND SHEAR CONDITIONS THROUGH THE REMAINDER OF THE NIGHT AT THE TAF
SITES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  44  86  56  81 /   0   0  10  10
GCK  46  86  52  77 /   0   0  10  10
EHA  48  84  51  75 /   0   0  10  10
LBL  48  86  53  80 /   0   0  10  10
HYS  43  82  56  78 /   0  10  10  20
P28  44  81  59  83 /   0  10  10  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM TO 9 PM CDT WEDNESDAY FOR KSZ030-031-
045-046-063>066-074>081-084>090.

&&

FN26/02/02
Hazardous weather outlook, Apr 27, 3:47 AM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
347 AM CDT TUE APR 27 2010

KSZ030-031-043>046-061>066-074>081-084>090-281015-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
347 AM CDT TUE APR 27 2010 /247 AM MDT TUE APR 27 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR WEDNESDAY LOOK FOR STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS
TO 45 MPH FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL KANSAS.
ALSO...LOW RELATIVE HUMIDITIES ALONG WITH THE STRONG WINDS WILL
PRODUCE A HIGH FIRE DANGER GENERALLY WEST OF LINE FROM SCOTT CITY
TO LIBERAL BY TUESDAY AFTERNOON.

FOR THURSDAY AFTERNOON AND EVENING...SOME SEVERE THUNDERSTORMS WILL
BE POSSIBLE GENERALLY EAST OF A LINE FROM HAYS TO COLDWATER. MORE
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FROM SATURDAY
INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.